MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BIVONA CUSTOM 4.0 FLEXTEND TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX BIVONA CUSTOM 4.0 FLEXTEND TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT18KN40NGA122N
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event date: per reporter, event occurred "weekend of (b)(6)".
 
Event or Problem Description
Information was received that a patient's smiths medical portex bivona custom 4.0 flextend tts tracheostomy tube pilot balloon leaked approximately five hours after placement.Subsequently, an emergent tracheostomy (trach) change out was required.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Evaluation results: one bivona tracheostomy was returned for investigation.The device showed no significant signs of use.A visual inspection under normal plant lighting did not reveal any holes, cuts, tears or other defects.The device was leak tested but failed to remain inflated.A leak was observed in the pilot balloon.The investigation determined that the device did meet manufacturing specification.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.No adverse trends have been identified related to this issue.  no corrective actions are planned at this time.
 
Event or Problem Description
Information was received indicating that a smiths medical cadd solis vip pump gave "error 45985".No adverse effects were reported.Additional information was received indicating that there was no patient involvement.

Brand Name
PORTEX BIVONA CUSTOM 4.0 FLEXTEND TTS TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8360043
Report Number3012307300-2019-00890
Device Sequence Number10808822
Product Code JOH
UDI-Device Identifier15019517172904
UDI-Public15019517172904
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date12/20/2023
Device Model NumberFT18KN40NGA122N
Device Catalogue NumberFT18KN40NGA122N
Device Lot NumberDS022834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer02/21/2019
Initial Report FDA Received Date02/21/2019
Supplement Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 YR